Journal article

Heparin-induced thrombocytopenia after ICD-lead flushing.

L Charlotte J de Bree, A Marco W Alings, Peter van Wijngaarden

Acta Cardiol | Published : 2014

Abstract

Heparin-induced thrombocytopenia (HIT) is a potentially life-threatening prothrombotic complication following heparin administration. We describe a patient, known with idiopathic dilating cardiomyopathy, presenting nine days after a biventricular ICD implantation with dyspnoea and thrombocytopenia. Thirteen days after administration of a single heparin flush during ICD implantation, the patient developed venous thrombosis in two extremities and pulmonary embolism caused by HIT. HIT is the development of thrombocytopenia, caused by IgG antibodies against complexes of platelet factor 4 and heparin, leading to platelet aggregation. HIT may be accompanied by thrombosis in 20-50% of patients and ..

View full abstract